Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 20, NWS Los Angeles, CA

October 3, 2014Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Oct 3, 2014, 4:09 AM PDT for Los Angeles County, California. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2014, 4:09 AM PDT (11:09 UTC)
Expired
Oct 5, 2014, 1:39 PM PDT
In force
58 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3853 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WHUS46 KLOX 031109
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
409 AM PDT FRI OCT 3 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

.A LONG PERIOD SOUTH TO SOUTHWEST SWELL HAS BEGUN TO MOVE INTO THE
COASTAL WATERS EARLY THIS MORNING...AND WILL CONTINUE THROUGH THE
WEEKEND. THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON
THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG SHORE
CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED SWIMMERS
AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE WEEKEND.

CAZ040-041-087-031915-
/O.NEW.KLOX.BH.S.0020.141003T1109Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
409 AM PDT FRI OCT 3 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP
CURRENTS...WHICH IS IN EFFECT THROUGH SUNDAY EVENING.

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH AND
  SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE
  CURRENTS ARE ALSO EXPECTED ON AREA BEACHES.

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST
  SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND
  HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA
  COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED
  THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY
  LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN
  POSE AN ADDITIONAL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

DB/CAK

SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY
/NWS-SURVEY.PHP?CODE=CHMBHS
8 follow-up statements
303 
WHUS46 KLOX 031852
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1152 AM PDT FRI OCT 3 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE
WEEKEND.

CAZ040-041-087-040300-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1152 AM PDT FRI OCT 3 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES 
  COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE 
  IN VENTURA COUNTY. 

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
656 
WHUS46 KLOX 040244
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
744 PM PDT FRI OCT 3 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE
WEEKEND.

CAZ040-041-087-040845-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
744 PM PDT FRI OCT 3 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST
  SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND
  HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA
  COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
467 
WHUS46 KLOX 040844
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
144 AM PDT SAT OCT 4 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE
WEEKEND.

CAZ040-041-087-041815-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
144 AM PDT SAT OCT 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST
  SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND
  HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE IN VENTURA
  COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
278 
WHUS46 KLOX 041748
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1048 AM PDT SAT OCT 4 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS. SURF WILL BEGIN TO SUBSIDE LATE IN THE
WEEKEND.

CAZ040-041-087-050200-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1048 AM PDT SAT OCT 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES 
  COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE 
  IN VENTURA COUNTY. 

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
180 
WHUS46 KLOX 042053
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
153 PM PDT SAT OCT 4 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

...BUILDING SURF ALONG SOUTH FACING SHORES SUNDAY NIGHT THROUGH
MONDAY...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS. 

TROPICAL CYCLONE SIMON IS EXPECTED TO STRENGTHEN FURTHER TODAY AFTER
RAPIDLY INTENSIFYING FRIDAY NIGHT. SWELL FROM THE STORM IS
EXPECTED TO ARRIVE SUNDAY NIGHT AND BUILD THROUGH MONDAY. SURF MAY
BUILD TO 7 FEET OR HIGHER ALONG EXPOSED SOUTH FACING SHORES MONDAY
AND PERSIST THROUGH TUESDAY WITH LITTLE CHANGE. HIGH TIDE NEAR 6
FEET IS EXPECTED MONDAY 8 AM PST AND AGAIN 9 PM PST AND OVER 6
FEET TUESDAY MORNING AND AGAIN TUESDAY EVENING. MINOR COASTAL
FLOODING AND BEACH EROSION IS POSSIBLE AT TIMES AROUND HIGH TIDE
IN LONG BEACH MONDAY THROUGH TUESDAY.

CAZ040-041-087-050500-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
153 PM PDT SAT OCT 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH 
  SOUTHWEST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES 
  COUNTY... AND HUENEME BEACH...VENTURA POINT AND SYCAMORE COVE 
  IN VENTURA COUNTY. 

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
146 
WHUS46 KLOX 050452
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
952 PM PDT SAT OCT 4 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH THE WEEKEND...

...BUILDING SURF ALONG SOUTH FACING SHORES SUNDAY NIGHT THROUGH
MONDAY...

.A LONG PERIOD SOUTHWEST SWELL WILL CONTINUE THROUGH THE WEEKEND.
THIS SWELL IS EXPECTED TO PRODUCE SURF OF 3 TO 6 FEET ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...WITH THE HIGHEST
SURF ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES. THE SURF AND
LONG PERIOD SWELL WILL RESULT IN DANGEROUS RIP CURRENTS AND LONG
SHORE CURRENTS...MAKING CONDITIONS HAZARDOUS FOR INEXPERIENCED
SWIMMERS AND SURFERS.

HURRICANE SIMON IS EXPECTED TO STRENGTHEN FURTHER SUNDAY. SWELL
FROM THE STORM WILL ARRIVE IN THE REGION SUNDAY NIGHT AND BUILD
THROUGH MONDAY. SURF MAY BUILD TO 7 FEET OR HIGHER ALONG EXPOSED
SOUTH FACING SHORES MONDAY AND PERSIST THROUGH TUESDAY WITH LITTLE
CHANGE. HIGH TIDE WILL BE NEAR 6 FEET MONDAY 8 AM PDT AND AGAIN 9
PM PDT AND MORE THAN 6 FEET TUESDAY MORNING AND AGAIN TUESDAY
EVENING. MINOR COASTAL FLOODING AND BEACH EROSION ARE POSSIBLE AT
TIMES AROUND HIGH TIDE IN LONG BEACH MONDAY THROUGH TUESDAY.

CAZ040-041-087-051300-
/O.CON.KLOX.BH.S.0020.000000T0000Z-141006T0300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
952 PM PDT SAT OCT 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET ARE EXPECTED 
  THROUGH LATE SUNDAY...WITH THE HIGHEST SURF ON EXPOSED SOUTH 
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG 
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. 

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST
  SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY...AND
  HUENEME BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA
  COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
KJ/DB

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
392 
WHUS46 KLOX 051308
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
608 AM PDT SUN OCT 5 2014

...ELEVATED SURF AND STRONG RIP CURRENTS ON THE BEACHES OF LOS
ANGELES AND VENTURA COUNTIES THROUGH LATE MONDAY NIGHT...

.A LONG PERIOD SWELL COMBINED WITH LARGE SWELLS FROM HURRICANE
SIMON WILL PRODUCE ELEVATED SURF AND STRONG RIP CURRENTS ON THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES THROUGH LATE MONDAY
NIGHT. SURF OF 3 TO 6 FEET IS EXPECTED WITH AN OCCASIONAL WAVE TO
7 FEET ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES.

HIGH TIDE WILL BE NEAR 6 FEET MONDAY MORNING AND EVENING AND MORE
THAN 6 FEET TUESDAY MORNING AND EVENING. MINOR COASTAL FLOODING
AND BEACH EROSION ARE POSSIBLE AT TIMES AROUND HIGH TIDE IN LONG
BEACH MONDAY THROUGH TUESDAY.

CAZ040-041-087-052245-
/O.EXT.KLOX.BH.S.0020.000000T0000Z-141007T1000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
608 AM PDT SUN OCT 5 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY
NIGHT...

* HAZARDS AND TIMING....SURF HEIGHTS OF 3 TO 6 FEET THROUGH LATE
  MONDAY NIGHT WITH AN OCCASIONAL WAVE TO 7 FEET ON EXPOSED SOUTH
  AND SOUTHWEST FACING BEACHES. STRONG RIP CURRENTS AND LONG
  SHORE CURRENTS ARE ALSO EXPECTED ON AREA BEACHES.

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH SOUTHWEST
  SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES COUNTY AND ON HUENEME
  BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
KJ/DB

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
033 
WHUS46 KLOX 052039
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
139 PM PDT SUN OCT 5 2014

...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR EXPOSED SOUTH AND
SOUTHWEST FACING BEACHES OF SANTA BARBARA...VENTURA AND LOS
ANGELES COUNTIES FROM MONDAY MORNING THROUGH TUESDAY EVENING...

.THE SOUTHERN HEMISPHERIC SWELL THAT HAS BEEN PRODUCING SURF OF 3
TO 6 FEET ON EXPOSED SOUTH AND SOUTHWEST FACING BEACHES WILL
RECEIVE A CONTRIBUTION FROM HURRICANE SIMON BY MONDAY MORNING. THE
SURF IS EXPECTED TO INCREASE TO 6 TO 8 FEET ON EXPOSED SOUTH TO
SOUTHEAST FACING BEACHES MONDAY MORNING AND CONTINUE THROUGH
TUESDAY EVENING. HIGH ASTRONOMICAL TIDES MAY CAUSE MINOR TIDAL
OVERFLOW AT TIMES OF HIGH TIDE.

CAZ040-041-087-060445-
/O.CAN.KLOX.BH.S.0020.000000T0000Z-141007T1000Z/
/O.NEW.KLOX.SU.Y.0018.141006T1600Z-141008T0400Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
139 PM PDT SUN OCT 5 2014

...HIGH SURF ADVISORY IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT
TUESDAY...
...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 9 PM
PDT TUESDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. 

* HAZARDS AND TIMING....SURF HEIGHTS OF 6 TO 8 FEET FROM MONDAY
  MORNING THROUGH TUESDAY EVENING ON EXPOSED SOUTH AND SOUTHEAST
  FACING BEACHES. STRONG RIP CURRENTS AND LONG SHORE CURRENTS ARE
  ALSO EXPECTED ON AREA BEACHES.

* LOCATIONS MOST IMPACTED...BEACHES FACING SOUTH THROUGH
  SOUTHEAST SUCH AS ZUMA BEACH AND MALIBU IN LOS ANGELES
  COUNTY...PEBBLY BEACH ON SANTA CATALINA ISLAND AND ON HUENEME
  BEACH...VENTURA POINT...AND SYCAMORE COVE IN VENTURA COUNTY.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE 
  EXPECTED THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE 
  UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND 
  JETTIES...CAN POSE AN ADDITIONAL HAZARD. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-060445-
/O.NEW.KLOX.SU.Y.0018.141006T1600Z-141008T0400Z/
SANTA BARBARA COUNTY SOUTH COAST-
139 PM PDT SUN OCT 5 2014

...HIGH SURF ADVISORY IN EFFECT FROM 9 AM MONDAY TO 9 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 9 PM
PDT TUESDAY. 

* SURF...6-8 FEET.

* TIMING...MONDAY MORNING THROUGH TUESDAY EVENING.

* LOCATIONS MOST IMPACTED...EASTERN SECTIONS OF THE SOUTH COAST OF
  SANTA BARBARA COUNTY SUCH AS RINCON AND CARPINTERIA BEACHES.

* IMPACTS...DANGEROUS SWIMMING AND SURFING CONDITIONS ARE EXPECTED
  THROUGH THE WEEKEND. SNEAKER WAVES...WHICH ARE UNEXPECTEDLY
  LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE
  AN ADDITIONAL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 3, 3:00 AM PDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 3, 3:00 AM PDT, 1 hour 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT FRI OCT 3 2014

.SYNOPSIS...

STRONG HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL PERSIST
KEEPING MUCH OF SOUTHERN CALIFORNIA VERY HOT AND DRY OVER THE NEXT
FEW DAYS. HIGH PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT
WEEK...INITIALLY ACROSS THE COASTAL AREAS EARLY NEXT WEEK...THEN
COOLER INLAND BY MIDWEEK. NIGHT THROUGH MORNING LOW CLOUDS WILL
RETURN EARLY NEXT WEEK TO THE COASTAL AREAS.

&&

.SHORT TERM (TODAY-SUN)...A STRONG UPPER RIDGE ALOFT (593DM) WILL
CONTINUE TO PERSIST OVER SOUTHERN AND CENTRAL CALIFORNIA OVER THE
NEXT FEW DAYS. H5 HEIGHTS WILL GO DOWN A COUPLE OF DECAMETERS BY
SATURDAY. HOWEVER THICKNESS LEVELS WILL ACTUALLY RISE AND PEAK ON
SATURDAY. THE COMBINATION OF THE STRONG UPPER RIDGE AND WEAK SURFACE
OFFSHORE GRADIENTS WILL KEEP THE LOWER ATMOSPHERE QUITE WARM TO
DOWNRIGHT HOT THROUGH SUNDAY. ALTHOUGH THE OFFSHORE WINDS WILL BE
SLIGHTLY WEAKER THIS MORNING AND EVEN WEAKER SAT/SUN
MORNINGS...COASTAL VALLEYS WILL CLIMB INTO THE LOWER 100S TODAY.
WHILE THE LA BASIN WILL REACH 100 IN A FEW LOCATIONS INCLUDING
DOWNTOWN LOS ANGELES. SOME INLAND COASTAL AREAS WILL REACH 100
DEGREES TODAY...WHILE MUCH OF THE COASTAL ZONES UP AND DOWN THE
COAST WILL RANGE BETWEEN 90-100 DEGREES. SATURDAY SHOULD BE THE PEAK
OF THE HOT WEATHER WITH WARMEST LOCATIONS EXPECTED TO BE THE LA/VTU
COUNTY VALLEYS WHERE HIGHS WILL REACH TO 106 DEGREES....WHILE THE
ANTELOPE VALLEY WILL REACH ONLY THE LOWER 90S. STILL HOT...BUT MUCH
LESS OPPRESSIVE THAN THE COAST AND VALLEYS.

BY SUNDAY...THE UPPER RIDGE WILL CONTINUE TO PERSIST BUT HEIGHTS AND
THICKNESS LVLS WILL BE ON A DOWNWARD TREND. AN AFTERNOON SEABREEZE
SHOULD REACH THE COAST EARLIER IN THE AFTERNOON WHICH WILL BRING
SOME RELIEF TO THE IMMEDIATE COAST WHERE HIGH TEMPS SHOULD BE IN THE
80S...ALTHOUGH IT WILL CONTINUE TO BE IN THE MID 90S FOR INLAND
COASTAL AREAS. VALLEY TEMPS WILL CONTINUE TO BE IN THE LOWER
100S...BUT A FEW DEGREES COOLERS IN MOST AREAS.

HEAT INDEX LEVELS ARE NOT EXPECTED TO REACH OUR WARNING THRESHOLD OF
105 BECAUSE WIDESPREAD HUMIDITIES UNDER 10% RESULTS IN HEAT INDEX
VALUES ABOUT 5-7 DEGREES BELOW THE AMBIENT AIR TEMPERATURE.

.LONG TERM (MON-THU)...
A COOLING TREND WILL CONTINUE TO OCCUR THROUGH THE LONG PERIOD.
INITIALLY ON MONDAY...THE UPPER RIDGE WILL BEGIN TO BREAKDOWN AS A
WEAK UPPER TROUGH SWINGS CLOSER TO SOUTHERN CALIFORNIA ALLOWING FOR
STRONGER ONSHORE GRADIENTS TO RETURN TO REGION. THIS WILL HELP TO
COOL DOWN THE REGION...ESPECIALLY COASTAL AREAS BACK DOWN IN THE MID
70S AND 80S...WHILE VALLEYS WILL BE IN THE MID 90S FOR THE MOST
PART...STILL WELL ABOVE NORMAL FOR THIS TIME OF YEAR. WEATHER
CONDITIONS WILL BE COMING BACK TO A MORE NORMAL REGIME FOR THIS TIME
OF YEAR WITH NIGHT THROUGH MORNING LOW CLOUDS LIKELY FOR COAST AND
VALLEYS AND MORE COOLER DAYS WITH INTERIOR LOCATIONS BACK DOWN INTO
THE 80S...WHILE THE COASTAL AREAS WILL BE BACK TO THE UPPER 60S AND
70S. BY NEXT TUESDAY THE GFS SHOWS WHAT IS NOW TROPICAL STORM SIMON
CROSSING OVER CENTRAL BAJA CALIFORNIA. MODELS KEEP ALL MID LEVEL
MOISTURE WELL SOUTH AND EAST OF SOUTHERN CALIFORNIA.

&&

.FIRE WEATHER...02/200 PM.

RED FLAG WARNING CONDITIONS WILL PERSIST THROUGH FRIDAY EVENING FOR
AREAS IN VENTURA AND LOS ANGELES COUNTIES. WEAK SANTA ANA WINDS WILL
CONTINUE AT TIMES THROUGH SUNDAY. SANTA ANA WINDS WILL CONTINUE TO
DIMINISHED THROUGH THE REMAINDER OF THIS AFTERNOON. THE WINDS ARE
EXPECTED TO REDEVELOP EARLY FRIDAY MORNING BUT BE 5 TO 10 MPH WEAKER
THAN THIS MORNING AND AGAIN DIMINISH FRIDAY AFTERNOON. WEAKER
OFFSHORE WINDS THAN FRIDAY MORNING ARE EXPECTED TO DEVELOP SATURDAY
MORNING. TEMPERATURES WERE 10 TO 20 DEGREES WARMER THAN 24 HOURS AGO
AT THIS TIME AND WIDESPREAD SINGLE DIGIT RELATIVE HUMIDITY
PREVAILED. THE WARMING TREND WILL CONTINUE THROUGH SATURDAY AND
TEMPERATURES WILL LIKELY BE 15 TO 20 DEGREES ABOVE NORMAL. THE VERY
LOW RELATIVE HUMIDITY WILL PERSIST WITH LITTLE OR NO RECOVERY
THROUGH SATURDAY. SAN LUIS OBISPO AND SANTA BARBARA COUNTIES WILL
HAVE ELEVATED FIRE CONCERNS AS WELL WITH HOT AND VERY DRY
CONDITIONS...BUT WINDS WILL BE WEAKER AND VERY LOCALIZED.

THE RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN WILL PERSIST THROUGH
MONDAY WHILE WEAKENING. ONSHORE PRESSURE GRADIENT IS EXPECTED TO
RETURN TUESDAY AND A SHALLOW MARINE LAYER IS EXPECTED TO DEVELOP.
TEMPERATURES WILL LIKELY PERSIST ABOVE NORMAL AND THE RELATIVELY
HUMIDITY RECOVERY WILL GRADUALLY IMPROVE NEXT WEEK.

&&

.AVIATION...03/0515Z.
CLEAR SKIES AND VFR CONDS EXPECTED IN ALL AREAS THROUGH THE PD. SOME
LOCALLY GUSTY NE WINDS THRU AND BELOW PASSES AND CANYONS IN L.A. AND
VTU COUNTIES LATE TONIGHT/FRI MORNING...WITH SOME LOCAL LLWS AND MDT
UDDF.

KLAX...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS THROUGH
THE PERIOD. ANY EAST WINDS WILL BE LESS THAN 7 KNOTS.

KBUR...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS THROUGH
THE PERIOD. THERE IS A 20 TO 30 PERCENT CHANCE OF LOW LEVEL WIND
SHEAR AND TURBULENCE BETWEEN 13Z AND 22Z.

&&

.MARINE...02/900 PM.

WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE
WEEKEND EXCEPT FOR A CHANCE OF LOCAL SMALL CRAFT ADVISORY WINDS
BELOW PASSES AND CANYONS NEAR SHORE BETWEEN VENTURA AND PACIFIC
PALISADES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 2, 9:50 AM PDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 AM PDT THU OCT 2 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
950 AM PDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

EXPECT HOT AND DRY CONDITIONS WITH SOME GUSTY SANTA ANA WINDS TODAY
RESULTING IN A VERY HIGH FIRE DANGER AND A RED FLAG WARNING FOR THE
MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES. THERE IS
A HIGH RIP CURRENT RISK AS WELL FOR THE BEACHES TODAY...ESPECIALLY
SOUTHWEST FACING BEACHES DUE TO A LONGER PERIOD SWELL.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

EXPECT HOT AND DRY CONDITIONS WITH SOME GUSTY SANTA ANA WINDS
RESULTING IN A VERY HIGH FIRE DANGER AND A RED FLAG WARNING FOR THE
MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES FRIDAY.
DRY AND HOT SATURDAY WITH LIGHTER WINDS. THERE WILL CONTINUE TO BE A
HIGH RIP CURRENT RISK ON FRIDAY AS WELL.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.